Alert archive / North Carolina / Freeze Warnings in 2008
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Oct 28, 2008, 4:02 AM EDT for 31 counties in North Carolina. It took effect at Oct 29, 2008, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 4:02 AM EDT (08:02 UTC)
- In effect from
- Oct 29, 2008, 12:00 AM EDT
- Expired
- Oct 29, 2008, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 280802 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 402 AM EDT TUE OCT 28 2008 ...A FREEZE WARNING IN EFFECT TONIGHT FOR ALL OF CENTRAL NORTH CAROLINA... NCZ007-021>024-038-039-073-282000- /O.UPG.KRAH.FZ.A.0002.081029T0400Z-081029T1300Z/ /O.NEW.KRAH.FZ.W.0002.081029T0400Z-081029T1300Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO... ALBEMARLE 402 AM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A VERY COLD AIR MASS WILL SETTLE ACROSS THE REGION TODAY AND LINGER FOR THE NEXT COUPLE OF DAYS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO NEAR 30 DEGREES ACROSS THE REGION. WITH THE PROBABILITY THAT TEMPERATURES WILL BE AT OR BELOW FREEZING FOR TWO TO THREE HOURS...A FREEZE WARNING HAS BEEN ISSUED. TEMPERATURES BELOW FREEZING MAY OCCUR AGAIN WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS THE REGION. IF TEMPERATURES TONIGHT REMAIN ABOVE FREEZING...THEN ANOTHER FREEZE WARNING MAY BE NEEDED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ008>011-025>028-040>043-074>078-083>086-088-089-282000- /O.NEW.KRAH.FZ.W.0002.081029T0400Z-081029T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 402 AM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY. A VERY COLD AIR MASS WILL SETTLE ACROSS THE REGION TODAY AND LINGER FOR THE NEXT COUPLE OF DAYS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO FREEZING ACROSS THE REGION. WITH THE PROBABILITY THAT TEMPERATURES WILL BE AT FREEZING FOR TWO TO THREE HOURS...A FREEZE WARNING HAS BEEN ISSUED. TEMPERATURES BELOW FREEZING MAY OCCUR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS THE REGION. IF TEMPERATURES TONIGHT REMAIN ABOVE FREEZING...THEN ANOTHER FREEZE WARNING MAY NEED TO BE ISSUED FOR WEDNESDAY NIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WSS
3 follow-up statements
000 WWUS72 KRAH 281847 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 247 PM EDT TUE OCT 28 2008 ...A FREEZE WARNING IN EFFECT TONIGHT FOR ALL OF CENTRAL NORTH CAROLINA... NCZ007>011-021>028-038>043-073>078-083>086-088-089-291215- /O.CON.KRAH.FZ.W.0002.081029T0400Z-081029T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 247 PM EDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... A VERY COLD AIR MASS WILL SETTLE ACROSS THE REGION TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO FREEZING JUST BEFORE SUNRISE WEDNESDAY ACROSS MUCH OF THE REGION. A CONTINUOUS BREEZE IS EXPECTED TONIGHT WHICH WILL PREVENT TEMPERATURES FROM DROPPING MUCH BELOW FREEZING. THOSE LOCATIONS WHICH ARE MORE WIND PROTECTED WILL EXPERIENCE COLDER TEMPERATURES AND LONGER DURATIONS AT OR BELOW FREEZING. ANY FROST SHOULD BE LIMITED TO THESE WIND PROTECTED LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CERTAIN CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KRAH 290817 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 417 AM EDT WED OCT 29 2008 ...CHILLY MORNING ACROSS CENTRAL NORTH CAROLINA... NCZ007>011-021>028-038>043-073>078-083>086-088-089-291300- /O.CON.KRAH.FZ.W.0002.000000T0000Z-081029T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 417 AM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES EARLY THIS MORNING WILL HOVER AROUND FREEZING. IT APPEARS UNLIKELY THAT A KILLING FREEZE HAS OCCURRED. IF IT APPEARS THAT FREEZING TEMPERATURES OF TWO TO FOUR HOURS DURATION WILL OCCUR TONIGHT...THEN ANOTHER FREEZING WARNING MAY NEED TO BE ISSUED LATER TODAY. LOOKING AHEAD TO THURSDAY NIGHT AND FRIDAY MORNING....EARLY MORNING TEMPERATURES WILL ONCE AGAIN BE NEAR OR SLIGHTLY BELOW FREEZING. A FREEZE WARNING MEANS FREEZING TEMPERATURES OF SUFFICIENT DURATION ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CERTAIN CROPS AND OTHER SENSITIVE VEGETATION. $$ WSS
000 WWUS72 KRAH 291256 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 856 AM EDT WED OCT 29 2008 ...THE FREEZE WARNING FOR CENTRAL NORTH CAROLINA EXPIRES AT 9 AM THIS MORNING... .MINIMUM TEMPERATURES THIS MORNING WERE IN THE LOW TO MID 30S. READINGS WILL RISE RAPIDLY INTO THE 40S BY LATE MORNING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-291400- /O.EXP.KRAH.FZ.W.0002.000000T0000Z-081029T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 856 AM EDT WED OCT 29 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... MINIMUM TEMPERATURES THIS MORNING WERE IN THE LOW TO MID 30S AND WILL RISE RAPIDLY INTO THE 40S BY LATE MORNING. LOWS THURSDAY MORNING WILL AGAIN APPROACH FREEZING AS HIGH PRESSURE LINGERS OVERHEAD PRODUCING CLEAR SKIES AND LIGHT WINDS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:40 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 28, 3:40 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 AM EDT TUE OCT 28 2008 .SYNOPSIS... A BRISK AND CHILLY AIR MASS WILL CONTINUE TO BUILD INTO THE REGION THROUGH WEDNESDAY... BRINGING MUCH BELOW NORMAL TEMPERATURES. A GRADUAL WARMING TREND BACK TOWARD SEASONAL NORMALS WILL FOLLOW STARTING THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 AM TUESDAY... DEEP CYCLONE OVER THE DELMARVA EARLY THIS MORNING WILL MAINTAIN STRONG CYCLONIC FLOW OVER CENTRAL NC TODAY AND TONIGHT. DOWNSLOPE COMPONENT TO MID LEVEL WINDS HAS RESULTED IN CLEAR SKIES OVERNIGHT WITH PRE DAWN TEMPS IN THE MID AND UPPER 30S...A TESTAMENT TO HOW COLD IS THIS AIR MASS. AIR MASS WILL CONTINUE TO COOL OFF RESULTING IN STEEP LAPSE RATES. LOW LEVEL RATES NEAR 10 DEG C/KM PROJECTED WITH MID LEVEL RATES BETWEEN 7-7.5 DEG C/KM. HOWEVER...LACK OF SUFFICIENT MOISTURE THROUGH THE COLUMN WILL DECREASE THREAT OF INSTABILITY SHOWER DEVELOPMENT THIS AFTERNOON. APPEARS THAT MOISTURE CONFINED TO A THIN LAYER BETWEEN 6000-10000FT. FOR NOW...WILL MAINTAIN PARTLY CLOUDY WITH POPS BELOW 14%. THE MAIN WEATHER STORY TODAY MAY ACTUALLY BE THE WIND. WINDS IN THE 5000-10000FT LAYER PROJECTED TO RANGE BETWEEN 35-40KTS. AT THIS TIME...APPEAR THAT LOW LEVEL AIR MASS WILL MIX UP TO 5000-7000FT THIS AFTERNOON. THUS POTENTIAL FOR SOME OF THE STRONGER WINDS TO REACH THE SURFACE. ACCOUNTING FOR FRICTION....WILL CAP PEAK GUSTS AROUND 26KTS OR 30 MPH. DAY CREW WILL HAVE TO SCRUTINIZE 12Z SOUNDINGS TO SEE HOW MODELS ARE VERIFYING. CONTINUED COLD AIR ADVECTION TODAY WILL RESULT IN MAX TEMPS 15-18 DEGREES BELOW NORMAL AS LOW LEVEL THICKNESSES STRUGGLE TO REACH 1315M. CONTINUED TREND OF PREVIOUS FORECAST OF MAX TEMPS ON THE COOL SIDE OF MOS GUIDANCE. TONIGHT...POTENTIAL FOR A LIGHT FREEZE ACROSS A MAJORITY OF CENTRAL NC. HOWEVER THERE ARE A FEW ELEMENTS THAT MAY PREVENT TEMPS FROM FALLING BELOW FREEZING. FIRST THE WINDS ARE PROJECTED TO REMAIN AROUND 5 KTS OR SO THROUGH THE OVERNIGHT AS SURFACE LOW CONTINUES TO DEEPEN OVER NEW ENGLAND. ALSO...CYCLONIC FLOW OVER THE AREA MAY MAINTAIN PATCHES OF STRATOCU...MAINLY OVER THE NORTHERN COUNTIES. HOWEVER...CONSIDERING THE MAGNITUDE OF THE COLD AIR MASS...TEMPS NEAR OR BELOW FREEZING FOR 3-4 HOURS A DISTINCT POSSIBILITY SO HAVE GONE WITH FREEZE WARNING FOR ALL OF CENTRAL NC FOR TONIGHT. .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 300 AM TUESDAY... CONTINUED SEASONABLY CHILLY ACROSS THE AREA THROUGH WEDNESDAY NIGHT. BULK OF 850MB THERMAL TROUGH WILL LIE OVER AND NORTH OF THE REGION RESULTING IN ANOTHER CHILLY DAY. WESTERLY LOW LEVEL FLOW WILL AID IN TEMP RECOVERY SOMEWHAT SO SHOULD SEE MAX TEMPS INT HE LOW/MID 50S. SURFACE RIDGE SETTLES OVERHEAD WED NIGHT. THIS FEATURE SHOULD CAUSE WINDS TO DECOUPLE EARLY IN THE EVENING. THIS SHOULD CAUSE TEMPS TO COOL OFF QUICKLY WED EVENING IN THE DRY AIR MASS. A DEFINITE HARD FREEZE LIKELY WITH TEMPS IN THE UPPER 20S/NEAR 30 AT MOST LOCALES FOR SEVERAL HOURS. THUS IF FREEZE CONDITIONS NOT MET TONIGHT...THEY SHOULD BE MET WED NIGHT. ANTICIPATED WARM-UP THU MAY BE DELAYED AS SHORT TERM MODELS ALL AGREE THAT SECONDARY S/W ROTATING AROUND BASE OF L/W TROUGH WILL SEND ANOTHER SURGE OF COOL AIR INTO THE REGION LATE WED NIGHT INTO THU. 850MB THERMAL TROUGH SET-UP OVER THE COASTAL PLAIN THU AFTERNOON. IN ADDITION...LOW LEVEL FLOW WILL HAVE MORE OF A NLY TRAJECTORY THU RATHER THAN THE WESTERLY FETCH WELL EXPERIENCE TODAY AND WED. ALSO THICKNESSES THU NOT MUCH DIFFERENT FROM WED. THUS...HAVE LOWERED MAX TEMPS ABOUT 7 DEGREES FROM PREVIOUS FORECAST FOR THU. MID/UPPER LEVEL HEIGHTS BEGIN TO RISE FRI AS L/W TROUGH LIFTS MOVES EWD. SURFACE RIDGE AXIS WILL LIE SW-NE ACROSS REGION. SUBSIDENCE WARMING FROM THIS FEATURE WILL HELP TEMPS TO REBOUND FROM A CHILLY START. WILL LIKELY SEE A 3-35 DEGREE DIURNAL SWING IN TEMPS FRI. EXPECT AFTERNOON TEMPS IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 340 AM TUESDAY... SATURDAY LOOKS TO BE A PLEASANT DAY ACROSS THE REGION WITH AFTERNOON LOW LEVEL THICKNESS VALUES CLIMBING TO AS HIGH AS 1365 M... UNDER HIGH PRESSURE AT THE SURFACE. THIS SHOULD YIELD HIGH TEMPS IN THE UPPER 60S TO LOWER 70S ACROSS CENTRAL NC. PAST 00Z SUNDAY... THERE IS STILL QUITE A BIT OF UNCERTAINTY IN THE EXTENDED RANGE PORTION OF THE FORECAST. THE 28/00Z ECMWF TRIES TO DRAG A COLD FRONT THROUGH THE AREA ON SUNDAY... ASSOCIATED WITH A NORTHERN STREAM UPPER LEVEL SYSTEM. THE UPPER LEVEL SYSTEM REMAINS AN OPEN WAVE AND IS FAIRLY PROGRESSIVE... ALLOWING HIGH PRESSURE TO BUILD BACK INTO THE AREA BEHIND THE SURFACE COLD FRONT. THE 00Z/28 GFS ON SUNDAY STILL SHOWS AN COLD FRONT TRYING TO DROP INTO THE AREA ON SUNDAY EVENING INTO MONDAY MORNING... HOWEVER THE AREA OF HIGH PRESSURE TO THE NORTH IS WEAKER AND THE CENTER OF THE HIGH REMAINS FARTHER TO THE NORTH. IN ADDITION... THE GFS DEVELOPS A SOUTHERN STREAM UPPER LEVEL LOW OVER THE NORTH GULF OFF MEXICO ON SUNDAY AND DRIFT IT TO THE NORTHEAST ON MONDAY... INDUCING A SURFACE LOW TO DEVELOP ON MONDAY OFF THE SOUTHEASTERN US COAST... POSSIBLY CAUSING AN OVERRUNNING TYPE OF SCENARIO TO TAKE PLACE ON MONDAY... AS HIGH PRESSURE EXTENDED INTO THE REGION FROM THE NORTH. FOR NOW... WILL STICK CLOSE TO PREVIOUS FORECAST... AND KEEP THE EXTENDED DRY FOR NOW. HIGH TEMPS ON SUNDAY WILL GREATLY DEPEND ON THE TIMING AND STRENGTH OF THE COLD FRONT... AS THE GFS AND ECMWF HAVE A 25 METER DIFFERENCE FOR LOW LEVEL THICKNESS VALUES. FOR NOW WILL KEEP HIGH TEMPS FOR BOTH SUNDAY AND MONDAY IN THE LOWER TO MID 60S AND LOWS ON MONDAY MORNING IN THE UPPER 30S TO LOWER 40S. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... AS OF 140 AM TUESDAY... THE COASTAL LOW THAT INTENSIFIED OF THE NC COAST THIS EVENING HAS BEGUN TO MOVE OFF TO THE NORTHEAST... ALLOWING SKIES TO CLEAR AND WINDS TO DECREASE A BIT. HOWEVER... WINDS SEVERAL THOUSAND FEET OFF THE SURFACE REMAIN STRONG. AN AMDAR SOUNDING AT 03Z AT RDU HAD UPWARDS OF 35 TO 40 KTS AT AROUND 2 KFT OFF THE SURFACE. THUS... WITH SURFACE WINDS AT OR LESS THAN 5 KTS... HAVE INCLUDED... LLWS AT RDU... FAY... RWI THROUGH 1230Z. SURFACE WINDS AT GSO AND INT REMAIN AT OR AROUND 10 KTS AND WINDS ALOFT LOOK TO BE JUST A BIT WEAKER. THUS... HAVE ELECTED TO LEAVE LLWS OUT OF THE TAF FOR GSO AND INT FOR NOW. FOR TUESDAY... SUSTAINED NORTHWEST WINDS WILL STRENGTHEN INTO THE 15 TO 20 KT RANGE WITH FREQUENT GUSTS BETWEEN 25 AND 30 KTS LATE MORNING THROUGH THE AFTERNOON... AS THE MSLP GRADIENT CONTINUES TO TIGHTEN AS HIGH PRESSURE AT THE SURFACE BUILDS IN AND STRONGER WINDS ALOFT (30 KTS) IN THE DEEPENING MIXED ARE MIXED DOWNWARD. SCATTERED TO BRIEFLY BROKEN INSTABILITY CUMULUS AND STRATOCUMULUS IN THE 4 TO 7 THSD FT RANGE SHOULD DEVELOP WITH SURFACE HEATING... AS THE COLD POOL ALOFT AND RESULTANT STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH THE UPPER TROUGH SPREADS ACROSS THE REGION. WINDS WILL BEGIN TO WEAKEN AFTER SUNSET AS THE NOCTURNAL INVERSION SETS UP. THUS... CAUSING THE STRONG GUSTY WINDS TO BEGIN TO WEAKEN. HOWEVER... WINDS WILL LIKELY REMAIN BETWEEN 5 TO 10 KTS AFTER SUNSET. -BSD LOOKING BEYOND 06Z/29TH... A DEEP EASTERN U.S. TROUGH WILL GRADUALLY LIFT NORTHEASTWARD DURING THE MID WEEK PERIOD... WITH A WEAKER W TO NW UPPER FLOW EXPECTED TO DOMINATE THE WEATHER TOWARD THE END OF THE WORK WEEK. THIS SHOULD RESULT IN GENERALLY FAIR WEATHER AND VFR CONDITIONS DURING THE PERIOD. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BSD NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...BSD
Hazardous weather outlook, Oct 27, 4:18 AM EDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 AM EDT MON OCT 27 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS MORNING. BLUSTERY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT...GUSTING UP TO AROUND 25 MPH. AS VERY DRY AIR FILTERS INTO THE AREA... RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 25 AND 35 PERCENT OVER MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON. BECAUSE OF THESE DRY AND BREEZY CONDITIONS... ANYONE PLANNING TO BURN BRUSH OR LEAVES SHOULD USE EXTREME CAUTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHWEST WINDS WILL OCCUR ONCE AGAIN ON TUESDAY AFTERNOON WITH WIND GUSTS AS HIGH AS 30 MPH POSSIBLE. AFTERNOON RELATIVE HUMIDITIES WILL BE SLIGHTLY HIGHER THAN MONDAY...BUT CAUTION SHOULD STILL BE USED REGARDING ANY BURNING ACTIVITIES. IN ADDITION...TEMPERATURES WELL BELOW NORMAL ARE EXPECTED ACROSS THE REGION TUESDAY THROUGH THURSDAY. LOW TEMPERATURES BELOW FREEZING ARE LIKELY TUESDAY NIGHT AND WEDNESDAY NIGHT. JFB
Nearby
Freeze Warnings in North Carolina, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.